Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 6, 2007, 2:48 PM PDT for Lassen County, Sierra County, California; Washoe County, Nevada. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2007, 2:48 PM PDT (21:48 UTC)
- Expired
- Jul 6, 2007, 3:30 PM PDT
- In force
- 42 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Lassen County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:00 PM PDT | TSTM WND GST 60 | 5 N Stead, NV | AMATEUR RADIO OPERATOR 5 MILES N OF STEAD IN RED ROCK AREA REPORTED WIND GUSTS TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3977 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 062148 SVRREV CAC035-091-NVC031-062230- /O.NEW.KREV.SV.W.0010.070706T2148Z-070706T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 248 PM PDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA... NORTHEASTERN SIERRA COUNTY IN NORTHERN CALIFORNIA... SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA... THIS INCLUDES THE CITY OF COLD SPRINGS VALLEY... * UNTIL 330 PM PDT * AT 240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOG VALLEY...OR ABOUT NEAR VERDI...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLD SPRINGS VALLEY AND STEAD BY 305 PM PDT... 6 MILES EAST OF HALLELUJAH JUNCTION BY 330 PM PDT... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. TRAVELERS ALONG US HIGHWAY 395 NORTH OF RENO WILL BE IMPACTED BY THIS STORM. LAT...LON 3956 12013 3952 11995 3984 11973 3992 12003 $$ CS
2 follow-up statements
000 WWUS55 KREV 062212 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 308 PM PDT FRI JUL 6 2007 CAC035-091-NVC031-062230- /O.CON.KREV.SV.W.0010.000000T0000Z-070706T2230Z/ LASSEN CA-SIERRA CA-WASHOE NV- 308 PM PDT FRI JUL 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR SOUTHWESTERN WASHOE...NORTHEASTERN SIERRA AND EXTREME SOUTHEASTERN LASSEN COUNTIES... AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLD SPRINGS VALLEY... MOVING NORTH AT 15 MPH AND EXPANDING NORTHWARD ABOUT 5 MILES EAST OF DOYLE. DIME SIZE HAIL IS ALSO POSSIBLE WITH THIS STORM THE SEVERE THUNDERSTORM WILL BE NEAR... COLD SPRINGS VALLEY AND 6 MILES WEST OF STEAD BY 315 PM PDT... HALLELUJAH JUNCTION BY 330 PM PDT... LAT...LON 3956 12013 3952 11995 3984 11973 3992 12003 $$ RM
000 WWUS55 KREV 062231 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 327 PM PDT FRI JUL 6 2007 CAC035-091-NVC031-062237- /O.EXP.KREV.SV.W.0010.000000T0000Z-070706T2230Z/ LASSEN CA-SIERRA CA-WASHOE NV- 330 PM PDT FRI JUL 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHOE... NORTHEASTERN SIERRA AND EXTREME SOUTHEASTERN LASSEN COUNTIES EXPIRES AT 330 PM PDT... THE THUNDERSTORM THAT PRODUCED WIND GUSTS OVER 60 MPH NEAR HALLELUJAH JUNCTION AND COLD SPRINGS VALLEY IS GRADUALLY WEAKENING. ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE...STRONG WIND GUSTS OF 40 TO 50 ARE STILL POSSIBLE IN THE NEXT HALF HOUR ALONG WITH PEA SIZE TO MARBLE SIZE HAIL. BLOWING DUST MAY ALSO REDUCE VISIBILITIES TO LESS THAN 2 MILES ALONG HIGHWAY 395. LAT...LON 3956 12013 3952 11995 3984 11973 3992 12003 $$ RM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:00 AM PDT, 11 hours 48 minutes earlier.
Area forecast discussion, Jul 6, 3:00 AM PDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
300 AM PDT FRI JUL 6 2007
UPDATED RED FLAG WARNING TIMES
.SHORT TERM...
TODAY WILL BE A CRITICAL WEATHER DAY ACROSS MUCH OF OUR AREA WITH
WIDESPREAD DRY LIGHTNING AND STRONG DOWNBURST WINDS EXPECTED WITH
THUNDERSTORMS. A VERY POTENT SHORTWAVE TROUGH IS PUSHING INTO THE
CENTRAL CA COAST EARLY THIS MORNING...BRINGING UP A LOT OF MIDLEVEL
MOISTURE AND PROVIDING ENHANCED LIFT ACROSS THE REGION. WE HAVE EVEN
SEEN SOME NOCTURNAL ELEVATED CONVECTION EARLIER THIS MORNING...
CAUSING ONLY VIRGA SO FAR. LATER ON THIS MORNING...WITH
ONLY A BIT OF HEATING...WE SHOULD START SEEING ISOLATED THUNDERSTORM
ACTIVITY ALONG THE SIERRA CREST AND EVEN ALONG THE SIERRA FRONT INTO
NV. AS WE CONTINUE TO HEAT UP DURING THE DAY...THUNDERSTORM COVERAGE
WILL INCREASE WITH SCATTERED HIGH BASED THUNDERSTORMS NORTH AND
NORTHWEST OF INTERSTATE 80. DRY LIGHTNING AND STRONG DOWNBURST WINDS
WILL BE MAJOR FIRE WEATHER CONCERNS FOR TODAY...SEE FIRE WEATHER
DISCUSSION FOR MORE DETAILS. THERE IS A SMALL CHANCE FOR SOME ACTUAL
WETTING RAIN WITH THESE STORMS...BUT THE STORM WOULD HAVE TO BE
NEARLY STATIONARY TO GET RAIN TO THE GROUND. BUT MOST OF THESE STORMS
WILL REMAIN DRY...AS MEAN STORM MOTION WILL BE 10-15 KTS. EXPECT SOME
CONTINUED ISOLATED THUNDERSTORM ACTIVITY OVERNIGHT NORTH OF
INTERSTATE 80...WITH THE BEST LIFT AHEAD OF THE SHORTWAVE.
AFTER TYING AND BREAKING SOME ALL-TIME RECORD HIGHS YESTERDAY...WE
SHOULD BE A BIT COOLER TODAY AS THE SHORTWAVE APPROACHES AND THE
UPPER RIDGE PUSHES TO THE EAST. ALTHOUGH A BIT COOLER...TEMPS WILL
CONTINUE TO EASILY BREAK OUR DAILY RECORDS FRIDAY AND SATURDAY. WILL
CONTINUE HEAT ADVISORY THROUGH SATURDAY FOR THE WESTERN NV ZONES...
EXCLUDING THE RENO-CARSON CITY-MINDEN AREA...BECAUSE OVERNIGHT LOWS
WILL AGAIN DROP BELOW THE 70 DEGREE MARK.
SATURDAY...THUNDERSTORM FOCUS WILL SHIFT FURTHER EAST INTO CHURCHILL
AND PERSHING COUNTIES...WITH ISOLATED STORMS EXPECTED IN THE
AFTERNOON/EVENING. SHORTWAVE WILL BE DIRECTLY OVER WESTERN NV AT
THIS TIME...WHICH WILL MAKE FOR A VERY UNSTABLE ATMOSPHERE. HOON
.LONG TERM...MONDAY THROUGH THURSDAY...
HIGH PRESSURE ALOFT TO PERSIST AND REMAIN DOMINANT FEATURE DURING
PERIOD AS COOLER AIR DROPS SOUTHEASTWARD INTO THE CENTRAL AND
EASTERN PART OF THE U.S. AND RIDGE AMPLIFIES ACROSS THE WEST. THE
ECMWF SEEMS TO HAVE A BETTER HANDLE ON THIS PATTERN AS THE GFS
BRINGS PACIFIC TROUGH TOO FAR EAST TOWARD THE WEST COAST. AFTER
RETREATING SOUTH BRIEFLY SUNDAY...MOISTURE WILL MAKE A QUICK SURGE
BACK NORTHWARD ALONG THE SIERRA AND INTO NORTHEAST CALIFORNIA MONDAY
AND WILL NOT BE PUSHED OUT OF THE AREA THE REMAINDER OF THE WEEK.
THERE ARE INDICATIONS THAT AS MOISTURE BUILDS AND MIXES FROM DAY TO
DAY...LARGE SCALE PRECIPITABLE WATER WILL INCREASE TO 0.70-0.80
INCHES. STORMS WILL BEGIN TO LEAN TOWARD WETTER AND MORE CAPABLE OF
LOCALLY HEAVY RAIN. MOISTURE/CLOUDS WILL KEEP TEMPERATURES DOWN FROM
LEVELS SEEN RECENTLY. HOWEVER EXPECT READINGS TO REMAIN 5 TO 10
DEGREES ABOVE NORMAL ESPECIALLY AT NIGHT AS CLOUDS AND SLOW INCREASE
IN DEWPOINTS HOLD OVERNIGHT READINGS UP. HOHMANN
&&
.AVIATION...
VFR. ISOLATED THUNDERSTORMS MOST AREAS THIS MORNING WILL BECOME
SCATTERED ALONG ROUTE FROM KRNO-KAAT 18Z-02Z. THUNDERSTORMS WILL BE
HIGH BASED WITH POTENTIAL DOWNBURST WIND GUSTS 40-45KT AS THEY MOVE
GENERALLY NORTHWARD AROUND 10KT. HOHMANN
&&
.FIRE WEATHER...
S/W WILL CONTINUE TO APPROACH FROM THE SOUTH THIS MORNING WITH
ISOLATED THUNDERSTORMS INCREASING IN COVERAGE BY MID/LATE MORNING
AND CONTINUING THROUGH EARLY EVENING. COOLING CLOUD TOPS NORTH OF
I-80 AND A LIGHTNING STRIKE NEAR KBLU SUGGEST ATMOSPHERE IS ALREADY
PRIMED FOR CONVECTION. GENERAL LIFT FROM APPROACHING S/W MAY BRING
AN EARLIER START TO THUNDER THAN PREVIOUSLY ANTICIPATED. VERY DRY
AND HOT LOWER ATMOSPHERE AND NORTHWARD MOVING STORMS SUGGEST
RAINFALL WILL BE LIMITED WITH MOST STORMS. THE GFS SHOWS
PRECIPITABLE WATERS INCREASING TO AROUND 0.80 INCH ALTHOUGH THIS IS
LIKELY ATTRIBUTED TO CONVECTIVE FEEDBACK AND VALUES WILL BE CLOSER
TO 0.50 INCH. RED FLAG WARNING WILL REMAIN IN EFFECT TODAY FOR
SCATTERED THUNDERSTORMS NORTHERN AREAS (GENERALLY NORTH OF I-80)
AND MORE ISOLATED COVERAGE FURTHER TO THE SOUTH. TIMING OF WARNING
WILL BE MOVED UP TO ACCOUNT FOR EARLIER POTENTIAL. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NVZ458.
RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM PDT THIS
AFTERNOON FOR NVZ459.
HEAT ADVISORY UNTIL 7 PM PDT SATURDAY FOR NVZ001-004.
RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING
FOR NVZ450-453.
HEAT ADVISORY UNTIL 7 PM PDT THIS EVENING FOR NVZ003.
CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ270-271-278.
RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM PDT THIS
AFTERNOON FOR CAZ272-273.
&&
HTTP://WEATHER.GOV/RENOIn the hours before
Special weather statement, Jul 6, 10:10 AM PDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1010 AM PDT FRI JUL 6 2007
CAZ070>073-NVZ001>005-070000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE...
YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK...
INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...
FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE...
GERLACH
1010 AM PDT FRI JUL 6 2007
...RECORD HIGH TEMPERATURES WITH THUNDERSTORMS TODAY...
RECORD HIGH TEMPERATURES COMBINING WITH A LOW PRESSURE SYSTEM MOVING
INTO NORTHERN CALIFORNIA WILL PRODUCE THUNDERSTORMS OVER THE
FORECAST AREA TODAY. MOST OF THE STORMS WILL HAVE LITTLE RAINFALL
FALLING OUT OF THE BASES OF THE STORMS. HOWEVER...THERE IS POTENTIAL
FOR SOME STORMS TO BE QUITE STRONG AND BECOME SEVERE. IF YOU HAVE
OUTDOOR ACTIVITIES PLANNED...BE PREPARED FOR ANOTHER DAY OF RECORD
BREAKING HEAT AS WELL PLANS TO MOVE TO A SAFE BUILDING OR VEHICLE AS
THUNDERSTORMS DEVELOP LATER THIS MORNING AND CONTINUE INTO THE
EVENING.
REGARDING THE HEAT WAVE... RECORD HIGH TEMPERATURES COULD OCCUR IN
MANY AREAS THROUGH SATURDAY. OVERNIGHT LOWS FOR THE WESTERN NEVADA
VALLEYS TONIGHT THROUGH SATURDAY WILL REMAIN IN THE 60S WITH SOME
AREAS STRUGGLING TO DROP BELOW 70 DEGREES. BECAUSE OF THE VERY HOT
TEMPERATURES THE NATIONAL WEATHER SERVICE HAS ISSUED A HEAT ADVISORY
FOR PORTIONS OF WESTERN NEVADA.
THE FOLLOWING TABLE SHOWS THE RECORD HIGH TEMPERATURES FOR FRIDAY
AND SATURDAY AT VARIOUS LOCATIONS AROUND THE AREA. IN PARENTHESES
ARE THE YEAR OF THEIR OCCURRENCE. THE ALL TIME RECORD HIGH (AND YEAR
OF OCCURRENCE) FOR EACH LOCATION IS ALSO LISTED.
THE LATEST FORECAST HIGH TEMPERATURE FOR FRIDAY AND SATURDAY FOR
EACH SITE IS LISTED BELOW THE RECORD HIGH TEMPERATURE FOR THAT DATE.
RECORD AND FORECAST HIGH TEMPERATURES ACROSS WESTERN NEVADA...
FRIDAY SATURDAY
JULY 6 JULY 7 ALL-TIME
RENO 100 (1945,2004) 100 (1964) 108 (2002,2007)
103 100
LOVELOCK 102 (2005) 103 (1989) 112 (2007)
107 104
FALLON 101 (1968) 100 (1968) 108 (2002,2003,2007)
104 103
CARSON CITY 95 (2004) 97 (1996) 105 (2002)
99 97
VIRGINIA CITY 92 (1989) 92 (1989) 100 (1970)
92 87
GERLACH 99 (1972) 104 (1968) 111 (2003)
103 99
YERINGTON 99 (2005) 98 (1996) 107 (2002,2005)
103 101
HAWTHORNE 100 (1999) 102 (1964) 108 (2002)
105 102
RECORD AND FORECAST HIGH TEMPERATURES ACROSS THE EASTERN SIERRA...
FRIDAY SATURDAY
JULY 6 JULY 7 ALL-TIME
TRUCKEE 91 (1984) 91 (1996) 100 (2002)
91 91
SOUTH LAKE TAHOE 86 (1991) 86 (1985) 99 (1988)
89 87
PORTOLA 94 (1968) 94 (1956) 107 (1981)
94 91
CEDARVILLE 96 (1968) 98 (1968) 107 (2002)
99 94
SUSANVILLE 102 (1984) 100 (1968) 106 (1931)
96 93
MARKLEEVILLE 90 (1991) 89 (2006) 101 (2006)
96 92
BRIDGEPORT 94 (1989) 94 (1989) 98 (1994,2002)
94 90
HOON/MILNE
HTTP://WEATHER.GOV/RENOSpecial weather statement, Jul 6, 12:50 PM PDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1250 PM PDT FRI JUL 6 2007 NVZ005-062030- NORTHERN WASHOE COUNTY- 1250 PM PDT FRI JUL 6 2007 ...CLUSTER OF STRONG THUNDERSTORMS AFFECTING FAR NORTHERN WASHOE COUNTY... AT 1242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM SOUTH OF CATNIP MOUNTAIN TO EAST OF VYA...MOVING NORTH AT 20 MPH. FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST...ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL CONTINUE TO AFFECT NORTHEAST SECTIONS OF WASHOE COUNTY THROUGH AT LEAST 130 PM PDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jul 6, 1:32 PM PDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 132 PM PDT FRI JUL 6 2007 NVZ005-062115- NORTHERN WASHOE COUNTY- 132 PM PDT FRI JUL 6 2007 ...STRONG STORMS CONTINUE OVER FAR NORTHERN WASHOE COUNTY... AT 124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CATNIP MOUNTAIN SOUTH INTO THE CALICO MOUNTAINS...AND MOVING NORTH AT 10 TO 20 MPH. FREQUENT DEADLY LIGHTNING...OCCASIONALLY MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF UP TO ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL CONTINUE TO AFFECT NORTHEAST WASHOE COUNTY THROUGH AT LEAST 215 PM PDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jul 6, 1:49 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 149 PM PDT FRI JUL 6 2007 NVZ002>004-062115- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 149 PM PDT FRI JUL 6 2007 ...THUNDERSTORMS WITH GUSTY WINDS AND LOCALIZED BLOWING DUST... AT 141 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WASHOE CITY TO 8 MILES SOUTHWEST OF FORT CHURCHILL STATE PARK...AND MOVING NORTH AT 30 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL AFFECT LOCATIONS AROUND RENO AND CARSON CITY...ALONG WITH NEAR HIGHWAY 50 BETWEEN CARSON CITY AND SILVER SPRINGS...THROUGH 230 PM PDT. TRAVELERS SHOULD WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
Special weather statement, Jul 6, 2:21 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 221 PM PDT FRI JUL 6 2007 CAZ070>073-NVZ001>005-062300- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 221 PM PDT FRI JUL 6 2007 ...THUNDERSTORMS WITH STRONG GUSTY WINDS AND BLOWING DUST... AT 215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED STRONG THUNDERSTORMS ACROSS PORTIONS OF WESTERN NEVADA AND EASTERN CALIFORNIA. THE STORMS WERE MOST NUMEROUS FROM NEAR SUSANVILLE TO THE RENO-SPARKS METRO AREA TO NEAR CARSON CITY...YERINGTON...AND HAWTHORNE. THESE STORMS ARE MOVING TO THE NORTH AT 15 TO 25 MPH. OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...WITH AREAS OF BLOWING DUST REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...ARE LIKELY WITH ANY OF THESE STORMS. TRAVELERS SHOULD WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. TURN ON YOUR HEADLIGHTS AND SLOW DOWN IF ENCOUNTERING BLOWING DUST. THE THREAT FOR STORMS WILL CONTINUE THROUGH AT LEAST 4 PM PDT. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:38 PM PDT | Severe Thunderstorm Warning | REV | Plumas | 52 min |
| Jul 6, 3:20 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 40 min |
| Jul 6, 3:58 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 47 min |
| Jul 6, 4:19 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 26 min |
| Jul 6, 4:44 PM PDT | Severe Thunderstorm Warning | REV | Lassen | 46 min |
| Jul 6, 1:59 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 31 min |
| Jul 6, 4:14 PM PDT | Severe Thunderstorm Warning | REV | Storey | 36 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.